Jump to content

Swelling On Leg After Ichon (Adequan Replacement )


Recommended Posts

I have been giving Missy adequan injections for maybe 6 months. Switched to icon I think about 6 weeks ago due to shortage. She has never had any reaction/swelling after the injection until today. I gave he rather shot around 4 pm. Walking her just now ( 10 pm) I noticed major swelling at the injection site ( left rear leg) I iced it when we got home. Didnt seem to be uncomfortable when i was rubbing the ice. She seems to be panting more than typical for her.

 

What did I do wrong? Anything else I can do for her?

Link to comment
Share on other sites

Guest MnMDogs

Do you give IM? Is it hard or soft? I'm only familiar with injection site reactions in people, and sometimes injectibles (vaccines for example.) can cause hardness at injection site. But I think Ichon is probably not terribly reactive (I'm assuming adequan isn't). I've also seen them with a medication intended for IM getting administered accidentally subQ.

 

May want to call the vet if this is a new reaction. Does the Ichon package insert list this as a side effect? I just ordered some, and it didn't come with an insert!!!

Edited by MnMDogs
Link to comment
Share on other sites

It is hard and swollen. I will call the vet in the morning as well as wher ei purchased it.

She just got up and her hind hend seemed more unstable..

I am starting to be uncomfortable giving the shots. Last week my little Ig got a bruise at his site,.

I am thinking, as they age they have less muscle mass?

Edited by dbullwinkel
Link to comment
Share on other sites

Temp normal 100.5. I gave her 50 mg benadryl. Tech at vet said to ice it. If not down soon ( by noon) bring her in. Obviously if it worsens to bring her in sooner. I think I am done giving my own injections. This same thing happened with my Ig with adequan. I am not comfortable doing them any longer.

Link to comment
Share on other sites

Guest MnMDogs

Don't blame yourself for giving a "bad" injection. It's virtually impossible-it's the medication.

Could you be more specific? I only ask because after the next dose of adequan, we have Ichon until adequan is back. What in Ichon could have caused this?

Link to comment
Share on other sites

Hopefully the swelling has gone down by now.

 

I've been using IChON for years on my pony and never had a reaction.

 

Perhaps Missy moved a little bit when you were giving her the shot.... even tension in the muscle when the needle goes in may cause some swelling.

 

How often do you give the shots?
Do you change the injection site each time?

 

Nancy...Mom to Sid (Peteles Tiger), Kibo (112 Carlota Galgos) and Mario (2nd Chance Rescue).   Missing Casey, Gomer, Mona, Penelope, BillieJean, Bandit, Nixon (Starz Sammie),  Ruby (Watch Me Dash) and especially  Nigel (Nigel), waiting at the Bridge

 

 

SKMwinter.jpg

Link to comment
Share on other sites

Hopefully the swelling has gone down by now.

 

I've been using IChON for years on my pony and never had a reaction.

 

Perhaps Missy moved a little bit when you were giving her the shot.... even tension in the muscle when the needle goes in may cause some swelling.

 

How often do you give the shots?

Do you change the injection site each time?

Thank you for your input. My vet reassured me Ichon was the same as adequan. I think she may have moved. Yes I change the site each time, left or right hind leg. Going to see if there at other spots to give it. My vet also demonstrated on the side of her spine, but that makes me even more nervous.

The swelling is decreasing. It was red and hot. I gave her benadryl at 11 and 1:30. Iced it and put fresh aloe on it. I typically give the shot once a week as it does appear to help her. She is 14. Has LS and arthritis.

Link to comment
Share on other sites

Guest MnMDogs

Thank you for your input. My vet reassured me Ichon was the same as adequan. I think she may have moved. Yes I change the site each time, left or right hind leg. Going to see if there at other spots to give it. My vet also demonstrated on the side of her spine, but that makes me even more nervous.

The swelling is decreasing. It was red and hot. I gave her benadryl at 11 and 1:30. Iced it and put fresh aloe on it. I typically give the shot once a week as it does appear to help her. She is 14. Has LS and arthritis.

It's really not that bad in the muscle by the spine... I know it's easy to say, and I still hate doing it... but he doesn't even flinch as long as I get him while he's laying down.

Link to comment
Share on other sites

Could you be more specific? I only ask because after the next dose of adequan, we have Ichon until adequan is back. What in Ichon could have caused this?

I can only imagine it's a localized reaction to the medication. Another dog most likely not react at all. An injection would not cause leg swelling, heat......The drug reaction itself would do that.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...